Document Detail


Cefixime-induced oculogyric crisis.
MedLine Citation:
PMID:  22217888     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
ABSTRACT: Oculogyric crisis is a neurologic adverse event characterized by bilateral dystonic, usually upward, conjugate eye deviations. Cefixime is a third-generation cephalosporin and is widely used in clinical practice in childhood. Confusion, encephalopathy, coma, myoclonus, nonconvulsive status epilepticus, and seizures have been described with the use of cephalosporins. We presented a cefixime-induced oculogyric crisis in a 7-year-old boy during the treatment of urinary tract infection, and this is the first case of cefixime-induced oculogyric crisis whose ocular symptoms gradually disappeared within 48 hours after the drug was discontinued.
Authors:
Erhan Bayram; Meral Torun Bayram; Semra Hiz; Mehmet Turkmen
Related Documents :
13969008 - Treatment of epilepsy.
5008478 - Lincomycins in the treatment of bacteroides infections.
22157278 - Rituximab associated pneumonitis in antineutrophil cytoplasmic antibody-associated vasc...
22217888 - Cefixime-induced oculogyric crisis.
23224738 - Immunopathogenesis of streptococcal deep tissue infections.
7974658 - Immunoepidemiology of intestinal helminthic infections. 2. immunological correlates wit...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Pediatric emergency care     Volume:  28     ISSN:  1535-1815     ISO Abbreviation:  Pediatr Emerg Care     Publication Date:  2012 Jan 
Date Detail:
Created Date:  2012-01-05     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  8507560     Medline TA:  Pediatr Emerg Care     Country:  United States    
Other Details:
Languages:  eng     Pagination:  55-6     Citation Subset:  IM    
Affiliation:
From the Departments of *Pediatric Neurology and †Pediatric Nephrology, Faculty of Medicine, Dokuz Eylul University, Izmir, Turkey.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Craniofacial injuries from television tip-over.
Next Document:  Deadly drop-cholinergic syndrome from wearing a laundered uniform.